Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Vaginal bleeding since 3-4 weeks,pregnancy pills to pass period for 1 month,sex without condom

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1998
Answered : 84 Questions
Hi How are you? Me and my girlfriend had been having sex without condom for a while now, and of course she is using pregnancy pills("Yazz 24+4") to control her period. One month she kept taking the pills in order to pass her period for the month; however, now, this month she let her period happen and she had had her period for about 3-4 weeks now, she is standing next to me right now, and we are both worried. Also please keep in mind that, she took one of the pills(the 8th one..) later than 12 hours she was supposed to take. Is there a chance of pregnancy here? If there is, what are the odds? If not, what is going on? Thanks in advance doctor.
Posted Sun, 15 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Sheetal 1 hour later

I would like to ask some questions which would help me guide you better.

1. When you say "she has had her period for about 3-4 weeks now", do you mean that she has been having vaginal bleeding continuously for the last 3 to 4 weeks?

2. Has she been taking Yaz for the last 3-4 weeks when she has been having bleeding?

If you girlfriend has missed only one pill in the cycle and has taken it as soon as she remembered (even if it was later than 12 hours), it is not likely that she is will get pregnant. If more than 2 pills are missed then there are chances that she may get pregnant.

I would be able to advise you regarding the bleeding once you let me know the details of her current symptoms.
Above answer was peer-reviewed by
Follow-up: Vaginal bleeding since 3-4 weeks,pregnancy pills to pass period for 1 month,sex without condom 11 hours later
Thank you doctor.

Yes, she had been bleeding and she is still bleeding today even though she had been taking Yaz(with no delays) until today, which is the time for her now to stop taking Yaz for a 4 day break(the 4 placebo pills)... By my last sentence I mean; she has taken all 24 of the pink pills during this 3-4 weeks of bleeding period and now she is taking a break for 4 days and not taking the 4 placebo pills. Were you able to follow me? Please also let me know if there is a chance of a miscommunication since I am not a native writer.
Answered by Dr. Sheetal 11 hours later

Menstrual irregularities is one of the most common side effects of Yaz, especially during the first 3 months of use. These usually subside with continued treatment.

However, since your girlfriend has been having persistent vaginal bleeding for 3-4 weeks, the cause of bleeding needs to be evaluated.

I would advise her to stop taking Yaz immediately and consult a gynecologist. He/she may conduct a clinical examination and order investigations to find out if she is suffering from some other condition that may be causing the persistent vaginal bleeding.

If other causes of persistent vaginal bleeding are ruled out, it is advisable to consider some other method of contraception or switch to some other oral contraceptive pill.

Hope I have answered your query. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor